MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMPB480
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, suspected breast prosthesis rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with a mentor memorygel boost breast implant 480cc gel breast prosthesis that was suspected to be ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via a ct scan.Additionally, the patient developed baker grade iii capsular contracture in her right breast post implantation.As a result, the patient underwent unilateral explantation and replacement with a mentor memorygel boost breast implant 480cc gel breast prosthesis on (b)(6) 2024.During explant surgery, about 150 ml of dark serous fluid consistent with liquefied hematoma was observed in the right breast.Results from pathology/cytology have not been provided.Additionally, it was observed that the device was removed intact, but the gel inside was noted to be cloudy.
 
Additional Manufacturer Narrative
On 09-apr-2024, the mentor failure analysis lab received the device for evaluation.Additionally, an updated event date (26-jan-2024) was reported.On 13-apr-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, upon removal, the breast implant appeared cloudy.Additionally, the patient developed capsular contracture and seroma/hematoma.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the gel of the breast implant appears white.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Discoloration of the implant as observed in the sample returned is related to the concentration of the triglycerides in the gel fillers and their degree of unsaturation.This finding is consistent with the reported discoloration of breast implant silicone gel in vivo in the scientific literature.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H6 investigation findings c22: cosmetic defect h6 investigation conclusions d17: cosmetic defect.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19047535
Report Number1645337-2024-04148
Device Sequence Number12903103
Product Code FTR
UDI-Device Identifier00081317026914
UDI-Public00081317026914
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMPB480
Device Lot Number9782946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American